MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT PHACOEMULSIFICATION
Model Number BL5425WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned so we are unable to investigate further for root cause.Manufacturing and sterilization records for bl5423wv , lot w9232 were reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Event or Problem Description
The user facility in china reported a vitrectomy cutter was not cutting.
 
Additional Manufacturer Narrative
The evaluation has been completed.One opened bl5425wv pack from lot w9232 was returned.The expiration date on the label is 2022-sep-12.The pack was expired.The tip protector was in place, as it should be.The needle was not bent.The port window was in the opened position.There was dried solution visible in the tubing.The assembly appeared to be used.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris pc system.The cutter did not cut.There was an air leak in the cutter as there are many bubbles in the aspiration line.We are unable to determine root cause of reported complaint.
 
Additional Manufacturer Narrative
Correction: d4 udi number.Correction: investigation conclusions: changed 4307 and 192 corrected to 4315.Additional information: the product sample was sent to the vendor for evaluation.The probe was functionally tested and failed the cutting test.There was no apparent actuation of the cutter.The inner diaphragm and associated parts were inspected for possible damage of blockage that could contribute to the lack of actuation of the cutter.Ultimately all the parts were without damage and there was no blockage.The cutter was able to actuate normally upon reassembly.It is unknown what was causing the friction in the cutter that prevented it from moving.The root cause could not be determined.This investigation is complete.

Brand Name
25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key18483568
Report Number0001920664-2024-70008
Device Sequence Number15735253
Product Code HQC
UDI-Device Identifier00757770058648
UDI-Public(01)00757770058648(17)220912(10)W9232
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2022
Device Model NumberBL5425WV
Device Lot NumberW9232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
07/09/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date05/10/2024
07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT
Patient SexUnknown